MAUDE Adverse Event Report: ACUMED, LLC POLARUS® 3 CAP SCREW DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ACUMED, LLC POLARUS® 3 CAP SCREW DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 80-1635
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the device has not returned for evaluation, the root cause could not be established.Additional reporting on this event will be provided as a follow up report if more information becomes available.Related reports (including this one): 3025141-2026-00039, 3025141-2026-00040.
 
Event or Problem Description
The distributor reported that "during the polarus 3 surgery, it seems he had some difficulty inserting the cap screw." no adverse effect, but a delay of 30 minutes.
 
Additional Manufacturer Narrative
The returned products were inspected under magnification.Under magnification the batch number of the polarus® 3 cap screw driver were confirmed.The batch number of the returned cap screw could not be confirmed as there is no direct part marking on the polarus® 3 cap screw 0mm due to space.There was visible damage to the threads of the cap screw, with the threads being flattened and deformed, possibly due to cross threading during insertion.The returned cap screw and driver were returned joined/assembled.On the driver, the shaft and hex area are in good shape with minor laser markings missing or faded from multiple reprocessing and use.No other observable damage is evident on the driver.The nail used was not returned to confirm failure.No definitive conclusion could be made.Based on the investigation detailed above, no corrective action is warranted.Quality will continue to monitor for trends.Related reports (including this one): 3025141-2026-00038, 3025141-2026-00039, 3025141-2026-00040.

Brand Name
POLARUS® 3 CAP SCREW DRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ACUMED, LLC
5885 ne cornelius pass road
hillsboro OR 97124
Manufacturer (Section G)
ACUMED LLC
5885 ne cornelius pass road
hillsboro OR 97124
Manufacturer Contact
kimberly banning
5885 ne cornelius pass road
hillsboro, OR 97124
MDR Report Key24024434
Report Number3025141-2026-00038
Device Sequence Number10550266
Product Code LXH
UDI-Device Identifier10806378050527
UDI-Public10806378050527
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80-1635
Device Catalogue Number80-1635
Device Lot Number357932
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient RaceAsian